Wednesday, October 15, 2008

Skin Issues During Chemo. NEW October 16th Post!

*This post was saved as a draft and just published October 16th. I had no idea it would post if for the day I saved the draft!




As if you don't have enough to worry about during chemotherapy but suddenly I read that it can cause dry skin, rashes, redness, and to me worst of all ACNE. Your nails can get brittle and peel during chemo among other things. I think with a little bit of extra care most of these issues can be managed. I never had huge issues. I remember my belly and sides feeling itchy but would only get red bumps IF I scratched the spots. Try not to itch! It made the rashes worse or actually develop where I scratched.

Really though the skin problems weren't a big issue for me. I could tell my face wasn't as smooth. The texture was just a bit more rough but that's all back to normal now. There are so many things that you really wouldn't know about chemo unless you are sitting in that chair about to get it yourself, or if a loved one had to go through it. We know it's a poison and obviously can make you sick, but there are those little details such as skin issues that are very important to most women and men! Find a good lotion and remember to use it regularly. My cancer treatment center had a program just dedicated to helping you to look good while sick. It may seem trivial but it's something that you really do worry about. I could suggest some great lotions! There are few I love. I'll save that for another day.

No comments: